Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 8, 2018, 9:49 PM CDT for Val Verde County, Texas. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2018, 9:49 PM CDT (02:49 UTC)
- Expired
- Sep 9, 2018, 2:40 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
743
WGUS44 KEWX 090249
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
949 PM CDT Sat Sep 8 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-091736-
/O.NEW.KEWX.FL.W.0026.180909T0249Z-180909T1736Z/
/JNXT2.1.ER.180908T2141Z.180908T2300Z.180909T0536Z.UU/
949 PM CDT Sat Sep 8 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Cauthorn Ranch Near Juno.
* until Sunday afternoon...or until the warning is cancelled.
* At 9:00 PM Saturday the stage was 8.9 feet (2.7 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Forecast: The river will continue to fall to below flood stage by shortly
after midnight Sunday morning.
* Impact...At 8.0 feet...(2.4 meters), Several low crossings on Highway 163 on
the Devils River are flooded, and motorists may become stranded between
crossings for several hours..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Cauthorn Ranch N 7 8 8.9 Sat 09 PM 6.7 5.4 5.3 5.1 4.8
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Cauthorn Ranch N 2 2 2.7 Sat 09 PM 2.0 1.6 1.6 1.6 1.5
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
BMW1 follow-up statement
051
WGUS84 KEWX 090740
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
240 AM CDT Sun Sep 9 2018
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-090810-
/O.CAN.KEWX.FL.W.0026.000000T0000Z-180909T1736Z/
/JNXT2.1.ER.180908T2141Z.180908T2300Z.180909T0422Z.UU/
240 AM CDT Sun Sep 9 2018
The flood warning is cancelled for
the Devils River At Cauthorn Ranch Near Juno.
* At 2:00 AM Sunday the stage was 7.1 feet (2.2 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at 11:22 PM Saturday.
* Forecast...The river will continue to fall to 5.6 feet by tomorrow
morning.
* Impact...At 7.0 feet...(2.1 meters), Low water crossings on the Devils River
become impassable, and motorists will have a risk of becoming stranded between
crossings..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Cauthorn Ranch N 7 8 7.1 Sun 02 AM 5.8 5.5 5.4 5.3 5.1
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Cauthorn Ranch N 2 2 2.2 Sun 02 AM 1.8 1.7 1.6 1.6 1.6
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 8, 7:13 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 8, 7:13 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 713 PM CDT Sat Sep 8 2018 .AVIATION... /00Z TAFS/ An update has been issued for improving conditions around AUS. This places all the TAF sites into relative stability, although high pwat values over the region warrants a mention of vcsh through much of the early periods. Still large areas of light radar echoes signal light sprinkles possible from an elevated layer of clouds that is associated with what was an mcv that lifted out of Mexico earlier today. Cold front position appears to be much unchanged for much of today as mesoscale outflows have governed much of the wind direction over the I-35 taf sites. As shortwave activity increase across the area near midnight, this is when thunderstorm chances ramp up at SSF/SAT and potentially as far north as AUS. The cold front shows an approach into the I-35 corridor and sets up a period of overrunning rain and storms for several hours of potentially ifr of lower conditions. DRT could miss out of the heavy downpours and thunder, but areas of showers should be in the area through around daybreak. Along I-35, improvements are expected to linger into the mid- afternoon, and possibly through the early evening where the front remains shallow over SAT/SSF. && .PREV DISCUSSION... /ISSUED 251 PM CDT Sat Sep 8 2018/ SHORT TERM (Tonight through Sunday Night)... Showers and thunderstorms have waned across the western half of the CWA, but increased in the eastern half of the CWA this afternoon. With the proximity of an upper-level trough, very moist Gulf air (PWS AOA 2 inches), and the stalling WSW to ENE frontal boundary across the area will continue to produce rounds of storms over the next 24 hours. Global and mesoscale models are in good agreement in focusing the main activity along U.S. 90, including metro San Antonio. That said, everyone should see some rain by noon Sunday, with many places receiving 1-3 inches, and a few spots getting up to seven inches. This should result in a lot of minor flooding, with some moderate level river flooding. Therefore, a flash flood watch has been extended in time (until Sunday at 1 pm) and in areas (now covering all of South Central Texas). We will likely trim back the watch on Sunday morning as areas clear from the heaviest rain. LONG TERM (Monday through Saturday)... The upper level trough begins to drift east on Monday, so rain chances will drop through mid-week. However, a large scale surge in moist air and troughing (also likely to affect Florence along the U.S. East Coast), will bring back higher rain chances Thursday and Friday. The rain and cloudcover will keep high temperatures at or slightly below normal all week (around 90 F), while lows stay near normal in the upper 60s to lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 82 70 86 70 / 80 80 40 20 30 Austin Bergstrom Intl Airport 72 82 70 86 70 / 80 90 50 30 30 New Braunfels Muni Airport 72 82 70 86 70 / 80 90 50 40 30 Burnet Muni Airport 70 81 68 84 68 / 70 60 20 10 20 Del Rio Intl Airport 71 82 69 87 69 / 60 50 20 10 - Georgetown Muni Airport 71 83 68 85 69 / 70 60 30 20 20 Hondo Muni Airport 72 81 69 85 69 / 70 80 40 20 20 San Marcos Muni Airport 72 82 70 85 70 / 80 90 50 40 30 La Grange - Fayette Regional 73 84 72 86 71 / 60 70 50 60 40 San Antonio Intl Airport 73 81 69 85 71 / 80 90 50 30 30 Stinson Muni Airport 74 82 71 85 72 / 80 80 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards- Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Mesoscale/Aviation...Oaks Synoptic/Grids...Treadway Public Service/Data Collection...YB
Hazardous weather outlook, Sep 8, 3:26 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 326 PM CDT Sat Sep 8 2018 TXZ171>173-183>194-202>209-217>225-228-092030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 326 PM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered to numerous showers and thunderstorms are expected across South Central Texas today and tonight. The main concern will be heavy rainfall and possible flooding. A Flash Flood Watch is in effect for all of South Central Texas. Areas that have recently seen heavy rainfall will be at greater risk for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms will continue across South Central Texas through Sunday. Isolated areas of heavy rainfall could lead to flooding mainly across areas that have had significant rains recently. A Flash Flood Watch will be in effect for all of South Central Texas, with heavy rain threat shifting from northwest to southeast mid- morning Sunday. Showers and thunderstorms will gradually become less numerous Monday through Wednesday. Locally heavy rains may cause some minor flooding. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Local storm report, Sep 8, 4:05 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 4 NW UVALDE 29.25N 99.83W
09/08/2018 UVALDE TX LAW ENFORCEMENT
UVALDE COUNTY LAW ENFORCEMENT REPORTING
MULTIPLE ROAD CLOSURES DUE TO FLOODING
INCLUDING HWY 55.
&&
YMBSpecial weather statement, Sep 8, 5:13 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 513 PM CDT SAT SEP 8 2018 TXZ191>193-207-208-082245- Guadalupe TX-Caldwell TX-Bastrop TX-Hays TX-Travis TX- 513 PM CDT SAT SEP 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...SOUTH CENTRAL TRAVIS AND WESTERN BASTROP COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near Lockhart, moving north at 15 mph. Winds in excess of 40 mph, very heavy rainfall, and pea sized hail will be possible with this storm. Locations impacted include... San Marcos, Kyle, Buda, Lockhart, Martindale, Uhland, Mustang Ridge, Niederwald, Staples, Fentress, Zorn, Onion Creek, Creedmoor, San Marcos Regional Airport, Maha, Maxwell, Reedville, Redwood, Lytton Springs and Mendoza. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2972 9775 2974 9797 3012 9779 3007 9751 TIME...MOT...LOC 2212Z 192DEG 14KT 2991 9771 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:27 PM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| Sep 9, 2:12 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Sep 9, 3:58 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 9, 4:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 6 hr |
| Sep 9, 4:43 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 12 hr |
| Sep 9, 4:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Sep 9, 5:36 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 114 min |
| Sep 9, 5:51 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 114 min |
| Sep 9, 6:35 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 3 hr |
| Sep 9, 7:21 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| Sep 9, 8:09 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Sep 9, 8:11 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Bexar | 23 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 54 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 3 days |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 42 hr |
| Sep 9, 9:00 AM CDT | River Flood Warning | EWX | Karnes | 72 hr |
| Sep 9, 9:14 AM CDT | River Flood Warning | EWX | Goliad, Karnes | 7 days |
| Sep 9, 9:14 AM CDT | River Flood Warning | EWX | Bexar | 30 hr |
| Sep 9, 9:18 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Sep 9, 9:49 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Sep 9, 10:01 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 6 hr |
| Sep 9, 10:12 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 6 hr |
| Sep 9, 10:56 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.